I am 63 years old and 8 Years ago I stopped having periods and haven't had any problems with hot flashes or anything that goes along with menopause. I have never taken any hormones, but just this week my GYN prescrivbed Medroxyprogesterone 2.5 mgs to help keep something "down there" (uterus, endometrium???) from thickening. Do you know how much this would raise my chances of getting breast cancer?
I recommend googling the name of this medication and see if you can find out what the possible side effects of this drug are and see if there is any mention of an association with breast cancer. I found a helpful site for looking up side effects of various drugs is www.rxlist.com .
Thank you so much for your reply and useful information! I will definitely check it out, but there was some info with the drug. My doctor mentioned taking these hormones could increase the chances of breast cancer, but very minimally because of the low dosage.
You're very welcome. I'm glad you found my reply useful. Anything that
can even minimally reduce your chance of breast cancer is worth taking.
One of my family is a breast cancer survivor. Please do not let any
doctor talk you into taking an HRT ( hormone replacement therapy).
It's not well known but there is a possible link between HRT and breast
cancer. I actually read this somewhere and I believe it. Eve
Hi E, Look just did some research, google this, Medroxyprogesterone 2.5 mg for menopause age 63, you may find the answer that your looking for, on the subject of breast cancer, on the first answer, click on were is says breast cancer.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.